MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING
Model Number 2076-4040
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient's dob, age at time of event, or weight is unknown.This information was not available from the facility.The angiosculpt device got stuck in the guiding sheath; therefore, the device and sheath were removed as a unit.Placement of a new sheath and balloon device was required to treat the patient, resulting in a prolonged procedure.In addition, the scoring element detached from the intermediate bond, but remained intact at the distal bond.Recurrence of the malfunction could result in a vessel dissection/perforation or may require surgical intervention for device removal.Patient information regarding relevant tests/laboratory data or medical history are unknown.The information was not available from the facility.Foreign - (b)(6).The angiosculpt device was returned with a y-adapter, connector tubing, stopcock, and sheath still intact.Visual examination found a damaged distal bond and disruption.The scoring element was detached from the damaged intermediate bond, but still intact to the distal bond.Three scoring element rings and all struts were bent at the distal end.In addition, the proximal end of the scoring element was severely mangled.The transition tubing was wrinkled and pulled distally over the balloon and proximal marker band.Multiple kinks were observed on the shaft.Due to the condition of the returned device, the proximal shaft was cut to allow removal from the sheath.Under microscopic inspection, damage was observed around the opening of the sheath.Based on the returned product evaluation, it is probable that the detached scoring element was due to improper handling during use.Per the ifu, retained device component is listed as a possible adverse effect of the procedure.
 
Event or Problem Description
The angiosculpt device was used together with a rikishi guiding sheath to treat the sfa.Upon removal of the device, it got stuck inside the guiding sheath and the scoring element partially detached from the balloon.The device and the guiding sheath were removed as a unit from the patient with no injury.The procedure was completed with another balloon.

Brand Name
ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW)
Common Device Name
CATHETER, PERCUTANEOUS, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key8143883
Report Number3005462046-2018-00025
Device Sequence Number10817239
Product Code PNO
UDI-Device Identifier00813132021351
UDI-Public00813132021351
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K100303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2021
Device Model Number2076-4040
Device Catalogue Number2076-4040
Device Lot NumberG18040014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2018
Initial Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Date Report Sent to FDA01/01/2005